Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Having urinary tract infection, flu and gastritis. Prescribed with macrobid. What to do?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2001
Answered : 8471 Questions
I have a Urinary tract infection...Very sick like the flu...I also have very bad gastritis....I was given Macrobid today and am supposed to take it again tonight.. XXXXXXX t know what to do
Posted Mon, 28 Oct 2013 in Medicines and Side Effects
Answered by Dr. Michelle Gibson James 1 hour later
Brief Answer:
it can take 24 to 36 hours for improvement

Detailed Answer:
HI, thanks for using healthcare magic

An the urinary tract (bladder, urethra, ureter or kidneys).
When the infection extends to the kidneys, the symptoms are more severe and may include generalised weakness, nausea, vomiting, high fever, pain in the loins.

If there is not even minimal improvement of your symptoms within 24 to 36 hours of starting the antibiotic, then your doctor may either want to determine whether the infection has extended to the kidneys or the bacteria is resistant to this particular antibiotic.
It can take this time period (24 to 36 hours) for there to be any slight changes in your symptoms, since it was now started, there would not be any changes as yet.

In addition to the use of antibiotics, you need to drink a lot , this would flush the kidneys and bladder.

If your symptoms do not improve even slightly after this time or worsen, you should revisit your doctor.

In terms of the gastritis, macrobid can irritate the stomach in some persons.The symptoms are reduced if it is used on a full stomach.

In addition you can consider the use of medications such as pepcid, prilosec, prevacid or nexium to help with the gastritis.
Avoid any spicy/fatty/fried/ citrus foods and use small meals.

I hope this helps, feel free to ask any other questions
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
,   ,   ,  
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor